Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 7, 2019, 5:22 PM CDT for Macon County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 5:22 PM CDT (22:22 UTC)
- Expired
- Apr 7, 2019, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 191 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:34 PM CDT | HAIL 0.88 | 1 E Callao, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WUUS53 KEAX 072222
SVREAX
MOC121-072300-
/O.NEW.KEAX.SV.W.0003.190407T2222Z-190407T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
522 PM CDT SUN APR 7 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Macon County in north central Missouri...
* Until 600 PM CDT.
* At 521 PM CDT, a severe thunderstorm was located near Callao, or 12
miles northwest of Macon, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Macon, Bevier, Atlanta, Callao and New Cambria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3974 9275 3985 9280 4000 9235 3995 9235
3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2221Z 258DEG 26KT 3983 9267
HAIL...1.00IN
WIND...60MPH
$$
Leighton4 follow-up statements
050
WWUS53 KEAX 072224
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
524 PM CDT SUN APR 7 2019
MOC121-072300-
/O.CON.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
524 PM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL MACON COUNTY...
At 524 PM CDT, a severe thunderstorm was located near Callao, or 11
miles northwest of Macon, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Macon, Bevier, Atlanta, Callao and New Cambria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3974 9275 3985 9280 4000 9235 3995 9235
3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2224Z 260DEG 24KT 3982 9266
HAIL...1.50IN
WIND...60MPH
$$
Leighton669
WWUS53 KEAX 072237
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
537 PM CDT SUN APR 7 2019
MOC121-072300-
/O.CON.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
537 PM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN MACON COUNTY...
At 536 PM CDT, a severe thunderstorm was located near Bevier, or near
Macon, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Macon, Bevier, Atlanta and Callao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3974 9267 3988 9267 3993 9255 4000 9235
3995 9235 3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2236Z 267DEG 24KT 3981 9256
HAIL...1.50IN
WIND...60MPH
$$
Leighton906
WWUS53 KEAX 072247
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT SUN APR 7 2019
MOC121-072300-
/O.CON.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
547 PM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN MACON COUNTY...
At 547 PM CDT, a severe thunderstorm was located near Atlanta, or
near Macon, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Macon, Bevier and Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3974 9260 3987 9260 3998 9235 3995 9235
3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2247Z 258DEG 26KT 3983 9246
HAIL...1.50IN
WIND...60MPH
$$
Leighton990
WWUS53 KEAX 072259
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
559 PM CDT SUN APR 7 2019
MOC121-072309-
/O.EXP.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
559 PM CDT SUN APR 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACON COUNTY WILL
EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
LAT...LON 3974 9260 3987 9260 3998 9235 3995 9235
3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2259Z 258DEG 26KT 3984 9238
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:52 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 7, 2:52 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 252 PM CDT Sun Apr 7 2019 .Discussion... Issued at 252 PM CDT SUN APR 7 2019 A few isolated showers and thunderstorms may still develop over the next few hours as a shortwave trough drops from western IA through northeast MO this evening and a narrow corridor of instability slides eastward. Starting to see hints of glaciation in the cu on the Day Cloud Phase RGB near and north northwest of KSTJ where the trough is approaching, possibly hinting that slightly deeper convection could begin to develop over the next few hours. Showers and storms will be brief and will quickly shift southeast, mainly impacting areas from northwest MO through east central MO (remaining north and east of the KC metro). Quiet and warm conditions are expected for the beginning of the work week, then the well-advertised midweek system will push through Wednesday night into Thursday. Model trends have been slower and further north than previous runs but are in okay agreement with each other, bringing the 500 hPa low from central NE through the MSP area, allowing chilly 850 hPa temperatures to drop through the CWA but keeping the bulk of the precipitation north of the area while temperatures are coldest. A brief wintry mix is still possible along the IA border early Friday morning, but accumulations are not anticipated. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1253 PM CDT SUN APR 7 2019 MVFR stratus will continue to scatter out from north to south, ending at all terminals between 18z and 20z. Additional cumulus may slide down out of southeast NE; however, coverage is expected to be scattered when it arrives later this evening. Winds will shift to the northwest this evening, then will become light and back slightly to the west overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Laflin Aviation...Laflin
Hazardous weather outlook, Apr 7, 4:29 AM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Sun Apr 7 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Sun Apr 7 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible across northern Missouri today. Severe weather is not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible Wednesday evening/nigh however severe weather is not expected at this time. Mixed precipitation may be possible across northern Missouri Thursday night/Friday morning...little to no accumulation is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 7, 4:34 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
434 PM CDT SUN APR 7 2019
MOZ024-025-072215-
Macon MO-Linn MO-
434 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN AND WEST
CENTRAL MACON COUNTIES UNTIL 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brookfield, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brookfield, Marceline, Bucklin, New Cambria, New Boston and Saint
Catherine.
LAT...LON 3970 9300 3971 9304 3978 9311 4000 9286
3974 9265
TIME...MOT...LOC 2134Z 232DEG 14KT 3978 9301
LeightonSpecial weather statement, Apr 7, 5:16 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
516 PM CDT SUN APR 7 2019
MOZ004-005-014-072300-
Daviess MO-Gentry MO-Harrison MO-
516 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...
SOUTHEASTERN GENTRY AND SOUTHWESTERN HARRISON COUNTIES UNTIL 600 PM
CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pattonsburg, or 12 miles southeast of Albany, moving northeast at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bethany, Pattonsburg, Coffey and Mcfall.
This includes Interstate 35 in Missouri between mile markers 78 and
92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4006 9422 4014 9427 4028 9400 4021 9389
4009 9390
TIME...MOT...LOC 2216Z 247DEG 20KT 4011 9419
LeightonLocal storm report, Apr 7, 5:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 1 W MCFALL 40.11N 94.24W
04/07/2019 E0.70 INCH GENTRY MO EMERGENCY MNGR
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:34 PM CDT | Special Weather Statement | EAX | Linn | 41 min |
| Apr 7, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 38 min |
| Apr 7, 5:16 PM CDT | Special Weather Statement | EAX | Harrison | 44 min |
| Apr 7, 5:45 PM CDT | Special Weather Statement | EAX | Grundy | 45 min |
| Apr 7, 5:54 PM CDT | Special Weather Statement | EAX | Grundy | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.